Oh fellow prednisone takers. My sympathies!
I really need to vent! So here it is!!
I have been on prednisone since March of 2007, at the dose of 50/mg, a day (to treat uncontrolled anaphylaxis). After a few months, we decided to try and taper. We got to about 30/mg a day when things started to act up, and tapering was then on a stand still for the time being. The symptoms I was dealing with were not to bad, a bit of weight gain and sleep issues, but nothing I could not handle. The next couple months went fine. Then all of a sudden I had an anaphylactic episode went to the ER on Dec. 4th,they then admitted for 16 days straight, with mutliple idiopathic anaphylactic reactions a day. During the first couple days I was kept on the prednisone, which was brought backed up to 50mg, then all of a sudden they switched to dexamethasone. Dexamethasone is pretty much the same as prednisone, but holy crap... the symptoms are MUCH worse... at least this is what happened to me in a two month period. My face is now the classic moon face (although I think it looks more like a cabbage patch dolls face, haha), I gain another 10-15lbs, my skin is extremely thin, and HURTS, feels like a contasnt sunburn, I have to douse my body in cocobutter just to feel relief, I now have stretch marks (not the small little ones either, HUGE purple ones)and they are in the weirdest spots, like the inside of the calf, knee, top of thigh etc., lost half my hair, MAJOR mood swings, muscle wasting, bone pain, feel like I'm 90 when trying to get up from a down position, waking up every 3 hrs, night sweats, lots of peeing, high blood pressure, high blood sugars (waiting for other lab tests from drs.). And the worst part, I'm still having reactions!!! BUT!!! We are now coming of the dexamethasone, tapering once again. Fingers crossed it goes well!
Phew, that felt good to get out.
Hope you all have a good day!